Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

163 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I stopped taking beta blockers, because of the side effects ?

can I stopped taking beta blockers , because of the side effects, specially depression ?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
Check with your GP or cardiologist. You wouldn't want to have a heart attack now would you.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

my 19 year old daughter went to the gynecologist and upon doing her vitals her heart rate was 136, BP 110-60. The dr ordered a tyroid test and a 24 hour heart monitor. But put her on a Metoprolol tartrate 25 mg., She took her first pill today and said her rate went down to 70 bpm. I read that you can not just stop taking the meds cold turkey. I do not like the fact that she was put on a Beta Blocker without waiting till test results are in. She had been com paining of her heart rate feeling like it was to fast and some chest pain. This is her first year off in college. Could this just be anxiety? and is it normal to be put on a beta blocker before the test results are seen?

doctor1 MD

Hi, may I answer your health queries right now ? aPlease type your query here...after being on betablockers for 3 weeks i have a bad evening when i thought i didnt want to be here anymore which is so out of character the next day i went to the doctor and she said it was a side effect and to stop taking them and it would take 2 weeks to come out of my system she said i should never had been given them by another doctor i was given them for high bloodpressure which is ok now it has been 5 weeks now and am just getting back to normal although i do get a couple of strange thought still i was 2 weeks in bed thinking i was going to die im back at work and living normally will the thoughts go eventually and is this down to the betablockers like my doctor told me im not a negative person and love my life and family mony thanks

doctor1 MD

I was on a beta blocker atenelol 25 mg for about 15 years but it stopped working so they gave me metropolol 50 mg that was working ok but I decided to start taking allergy pills for a grass allergy so I needed to be off my beta blocker, my doctor gave me Diltiazem it has been about 5 days and I m miserable with horrible sinus pressure and my ears ringing and I keep getting pains in my ears I was going to not take one tomorrow til my doctor can call me in something different on Monday. I also was reading stopping a beta blocker suddenly can be fatal is that correct? If I can t find any BP meds without side effects, I will forget my allergy pills and deal with my allergies to be back on my beta blocker

Recent questions on  Beta blocker

doctor1 MD

hi i am a 42 year old female and have just been diagnosed with a svt with aberrent (rbbb)pattern my pulse is between 35-43 and my blood pressure is usually 90/60 and am currently on carvedilol 3.125mgs twice a day and am waiting for an angiagram do you have any ideas what is wrong

doctor1 MD

I am 23 and I have Inappropriate Sinus Tachycardia. I have been on beta blockers for 4 years and have gotten quite use to my fast heart. However, over the past month when I move from a resting position, or walk my body gets very tingly and I get weak/lightheaded. I am waiting to get an apt with my cardiologist but it seems he is completely booked. Please let me know any ideas you might have about this.

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Hi. I had sinus tachycardia a year ago. They found nothing in an EKG. Then I experienced very strong skipped beats. They put me through a stress test, echo, long term EKG and found nothing but prescribed beta blockers. For the past couple of months, during the evening sometimes, I feel dizzy (lightly) and a bit light headed. The skipped beats become frequent if I drink alcohol, even a little beer. Last night I dreamed that my heart was racing really really fast and in my dream itself I thought I was getting atrial fibrillation, then I woke up. What could be happening?

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...